Alert archive / Tennessee / Severe Thunderstorm Warnings in 2005

Severe Thunderstorm Warning 146, NWS Morristown, TN

June 27, 2005Scott County, Tennessee

NWS Morristown, TN issued this severe thunderstorm warning at Jun 27, 2005, 2:46 PM EDT for Scott County, Tennessee. It was in force for 44 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 27, 2005, 2:46 PM EDT (18:46 UTC)
Expired
Jun 27, 2005, 3:30 PM EDT
In force
44 min
Issued by
NWS Morristown, TN
Area
Counties, with a storm outline in the text

County Scott County, TN

The radar

The Knoxville radar (KMRX), 103 km from the middle of the area, began a volume at 18:46 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 6.8 hours before the alert went out and 191 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 2005-06-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1454 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 2005-06-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 10 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1454 J/kg
Mixed-layer CIN
-11 J/kg
Mixed-layer LCL
731 m above ground
0-6 km bulk shear
17 kt
0-1 km storm-relative helicity
10 m²/s²
0-3 km storm-relative helicity
50 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Morristown, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 27, 9:50 AM EDT, 4 hours 56 minutes earlier.

Area forecast discussion, Jun 27, 9:50 AM EDT, 4 hours 56 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MORRISTOWN TN
950 AM EDT MON JUN 27 2005

.DISCUSSION...
CURRENT SURFACE ANALYSIS SHOWS A WARM AND VERY HUMID AIRMASS OVER
THE FORECAST AREA WITH DEWPOINTS IN THE UPPER 60S TO LOWER 70S. AN
UNMODIFIED MORNING SOUNDING FROM NASHVILLE ALREADY REVEALS A
MODERATELY UNSTABLE AIRMASS WITH LIFTED INDICES AROUND -8 AND CAPES
AROUND 2100 J/KG. THE LOCAL AIRMASS IS ALSO VERY MOIST WITH
PRECIPITABLE WATER VALUES AROUND 1.9 INCHES AND K INDICES AROUND 40.
THUS...EXPECT THE POSSIBILITY OF ISOLATED SEVERE PULSE STORMS THIS
AFTERNOON AND EVENING...WITH THE POTENTIAL FOR LOCALLY HEAVY
RAINFALL AS WELL. HAVE ALREADY UPDATED THE HAZARDOUS WEATHER OUTLOOK
TO REFLECT THESE EXPECTATIONS.

REST OF THE FORECAST LOOKS TO BE ON TARGET...WITH TEMPS...POPS AND
WINDS IN GOOD SHAPE. THUS...NO UPDATES PLANNED FOR THIS MORNING.
&&

.MRX WATCHES/WARNINGS/ADVISORIES...
NC......NONE.
TN......NONE.
VA......NONE.
&&

DMG
Hazardous weather outlook, Jun 27, 8:30 AM EDT, 6 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MORRISTOWN TN
830 AM EDT MON JUN 27 2005

NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002-005-
006-008-281000-
ANDERSON-BLEDSOE-BLOUNT SMOKY MTN-BRADLEY-CAMPBELL-CHEROKEE-
CLAIBORNE-CLAY-COCKE SMOKY MTN-EAST POLK-GRAINGER-HAMBLEN-HAMILTON-
HANCOCK-HAWKINS-JEFFERSON-JOHNSON-KNOX-LEE-LOUDON-MARION-MCMINN-
MEIGS-MORGAN-NORTH SEVIER-NORTHWEST CARTER-NORTHWEST COCKE-
NORTHWEST GREENE-NORTHWEST MONROE-NW BLOUNT-RHEA-ROANE-RUSSELL-
SCOTT TN-SCOTT VA-SEQUATCHIE-SEVIER SMOKY MTN-SOUTHEAST CARTER-
SOUTHEAST GREENE-SOUTHEAST MONROE-SULLIVAN-UNICOI-UNION-
WASHINGTON TN-WASHINGTON VA-WEST POLK-WISE-
830 AM EDT (730 AM CDT) MON JUN 27 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST TENNESSEE...SOUTHWEST
VIRGINIA AND EXTREME SOUTHWEST NORTH CAROLINA.

.DAY ONE (TODAY AND TONIGHT)...

SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP ACROSS THE AREA THIS
AFTERNOON AND EVENING...WITH A FEW ISOLATED STORMS POSSIBLY BECOMING
SEVERE. THE MAIN THREATS FROM THIS STORMS WILL BE THE POSSIBILITY OF
DAMAGING WINDS...LARGE HAIL UP TO THE SIZE OF A QUARTER...AND LOCALLY
HEAVY RAINFALL WHICH MAY CAUSE SOME FLOODING OF LOW LYING AND FLOOD
PRONE AREAS.

.DAYS TWO THROUGH SEVEN (TUESDAY THROUGH SUNDAY)...

THERE WILL BE A CONTINUED CHANCE FOR ISOLATED SEVERE THUNDERSTORMS
THROUGHOUT THE WEEK. HOWEVER...NO ORGANIZED SEVERE WEATHER THREAT IS
EXPECTED.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NECESSARY THIS AFTERNOON AND EVENING.

PLEASE STAY TUNED TO NOAA WEATHER RADIO OR VISIT OUR WEBSITE AT
WWW.SRH.NOAA.GOV/MRX.

DMG

The office that day

Everything else NWS Morristown, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 27, 3:27 PM EDTSevere Thunderstorm WarningMRXScott48 min
Jun 27, 3:31 PM EDTSevere Thunderstorm WarningMRXSevier29 min
Jun 27, 3:38 PM EDTSevere Thunderstorm WarningMRXCocke67 min
Jun 27, 4:44 PM EDTSevere Thunderstorm WarningMRXClaiborne46 min
Jun 27, 4:48 PM EDTSevere Thunderstorm WarningMRXCampbell42 min
Jun 27, 5:45 PM EDTSevere Thunderstorm WarningMRXGreene45 min
Jun 27, 7:19 PM EDTSevere Thunderstorm WarningMRXWashington41 min
Jun 27, 2:40 PM EDTSevere Thunderstorm WarningMRXWashington65 min

Nearby

Severe Thunderstorm Warnings in Tennessee, 2005Every severe thunderstorm warning in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.